Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 10, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 7, 2014, 11:01 AM MST for Santa Cruz County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2014, 11:01 AM MST (18:01 UTC)
- Expired
- Jul 7, 2014, 11:30 AM MST
- In force
- 29 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 44 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 6.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
764 WUUS55 KTWC 071801 SVRTWC AZC023-071830- /O.NEW.KTWC.SV.W.0010.140707T1801Z-140707T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1101 AM MST MON JUL 7 2014 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA... * UNTIL 1130 AM MST * AT 1053 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PATAGONIA...OR 18 MILES NORTHEAST OF NOGALES...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL ALSO PRODUCE TORRENTIAL RAIN WHICH COULD LIMIT VISIBILITIES OR LEAD TO FLOODING. DO NOT ATTEMPT TO DRIVE THROUGH RAPIDLY FLOWING WATER. && LAT...LON 3146 11050 3133 11075 3158 11088 3168 11070 TIME...MOT...LOC 1801Z 313DEG 16KT 3154 11071 $$
2 follow-up statements
718 WWUS55 KTWC 071815 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1115 AM MST MON JUL 7 2014 AZC023-071830- /O.CON.KTWC.SV.W.0010.000000T0000Z-140707T1830Z/ SANTA CRUZ AZ- 1115 AM MST MON JUL 7 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM MST FOR EASTERN SANTA CRUZ COUNTY... AT 1109 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS AROUND THE PATAGONIA AREA...OR 18 MILES NORTHEAST OF NOGALES...MOVING SOUTHEAST AT 20 MPH. LAT...LON 3146 11050 3133 11075 3158 11088 3168 11070 TIME...MOT...LOC 1815Z 313DEG 16KT 3151 11067 $$
005 WWUS55 KTWC 071836 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1136 AM MST MON JUL 7 2014 AZC023-071845- /O.EXP.KTWC.SV.W.0010.000000T0000Z-140707T1830Z/ SANTA CRUZ AZ- 1136 AM MST MON JUL 7 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SANTA CRUZ COUNTY HAS EXPIRED... STRONG THUNDERSTORMS WITH GUSTY WINDS...HEAVY RAINFALL AND SMALL HAIL CONTINUED TO THREATEN THE AREA BUT WERE NO LONGER ANTICIPATED TO PRODUCE SEVERE WINDS IN EXCESS OF 60 MPH. THUS...THE WARNING WAS ALLOWED TO EXPIRE ON TIME. LAT...LON 3146 11050 3133 11075 3158 11088 3168 11070 TIME...MOT...LOC 1815Z 313DEG 16KT 3151 11067 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 9:06 AM MST, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 7, 9:06 AM MST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 906 AM MST MON JUL 7 2014 .SYNOPSIS...A WEAK DISTURBANCE WILL HELP ENHANCE THE CHANCES OF THUNDERSTORMS EARLY THIS WEEK WITH AN ELEVATED CHANCE OF THUNDERSTORMS TODAY AND TUESDAY. SOME STORMS WILL GENERATE HEAVY RAINFALL AND STRONG GUSTY WINDS. THEREAFTER...WE SHOULD KEEP ENOUGH MOISTURE IN THE AREA FOR A CHANCE OF THUNDERSTORMS INTO NEXT WEEKEND. && .DISCUSSION...SCATTERER SHOWERS AND A FEW THUNDERSTORMS CONTINUED THIS MORNING ACROSS MAINLY COCHISE AND EASTERN SANTA CRUZ COUNTIES. SHOWERS WERE ALREADY STARTING TO DEVELOP FARTHER WEST OF THIS AREA...GENERALLY WEST TO SOUTHWEST OF TUCSON. SEVERAL INGREDIENTS WILL BE IN PLACE ACROSS SOUTHEAST ARIZONA TODAY THAT SUPPORT MORE ORGANIZED THUNDERSTORM ACTIVITY COMPARED TO YESTERDAY. THE CURRENT FORECAST WAS HANDLING THIS THINKING WELL...SO NO UPDATES NECESSARY THIS MORNING. PLEASE REFER TO THE PREVIOUS DISCUSSION IN THIS PRODUCT FOR MORE DETAILS ON THE FORECAST. && .AVIATION...SCTD -SHRA/-TSRA WILL BE AROUND THRU 08/04Z WITH LCL MVFR CONDS NR +TSRA. CLOUD BASES MOSTLY IN THE 8-13 KFT AGL WITH LCLY LWR CONDS NEAR +TSRA. SURFACE WINDS MOSTLY LESS THAN 10 KTS...EXCEPT NR TSRA OUTFLOWS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...TODAY INTO TUESDAY ARE EXPECTED TO BE VERY ACTIVE WITH SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST ARIZONA. WITH THE ATMOSPHERE VERY MOIST...LOCALIZED HEAVY RAINS ARE POSSIBLE BOTH DAYS. DAILY CYCLE OF SHOWERS AND THUNDERSTORMS WILL BE AROUND WEDNESDAY INTO NEXT WEEKEND. WINDS THROUGH THE NEXT SEVEN DAYS WILL BE GENERALLY LESS THAN 15 MPH WITH THE EXCEPTION OF STRONG GUSTY OUTFLOW WINDS UNDER AND AROUND ANY THUNDERSTORMS. && .PREV DISCUSSION...A CLUSTER OF SHOWERS WITH EMBEDDED THUNDERSTORMS THROUGH EASTERN AREAS IN DEFORMATION REGION AHEAD OF WEAK IMPULSE CARVING DOWN THE BACK SIDE OF THE HIGH. COMBINED WITH ELEVATED MOISTURE...(PRECIPITABLE WATER VALUES IN THE 1.45 TO 1.7 INCH RANGE)...THIS FEATURE AND THE ACCOMPANYING INCREASING EASTERLY FLOW WILL COMBINE TO ENHANCE OUR THUNDERSTORM COVERAGE TODAY AND TUESDAY. ORGANIZED OUTFLOWS WITH STRONG GUSTY WINDS A CONCERN ALONG WITH LOCALLY HEAVY RAINFALL ASSOCIATED WITH STRONGEST STORMS. WE WILL ALSO PROBABLY LOSE SOME OF OUR NORMAL DIURNAL TRENDS AS STORMS TEND TO BOTH LINGER OVERNIGHT AND INITIATE NEW ACTIVITY ALONG PREVIOUS OUTFLOWS AND RESIDUAL BOUNDARIES. WE SHOULD TREND DOWN BY WEDNESDAY OR THURSDAY COMPARED TO EARLIER IN THE WEEK AS WE SEE A DOWN DAY OR TWO AFTER ALL THE ACTIVITY AND WEAK SUBSIDENCE BEHIND THE FEATURE AS IT ROTATES NORTHWEST OF US. PREVIOUSLY WE WERE THINKING WE MIGHT DRY OUT A BIT AS WELL...BUT LATEST ECMWF TRENDS KEEP SOUTHEAST ARIZONA WITH A DECENT SUPPLY OF MOISTURE INTO NEXT WEEKEND. PERHAPS NOT QUITE TO CURRENT LEVELS WHICH ARE RUNNING AROUND 150 PERCENT OF CLIMO...BUT PROBABLY STILL ENOUGH TO DO THE JOB. AFTER THE OBLIGATORY RELATIVELY DOWN DAY OR TWO WE SHOULD AT LEAST HOP BACK TO SOMETHING NEAR NORMAL BY FRIDAY OR SATURDAY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:29 AM MST | Special Weather Statement | TWC | Santa Cruz | 46 min |
| Jul 7, 12:33 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Jul 7, 12:54 PM MST | Flash Flood Warning | TWC | Santa Cruz | 3 hr |
| Jul 7, 1:17 PM MST | Special Weather Statement | TWC | 43 min | |
| Jul 7, 1:45 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 7, 2:12 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 7, 2:58 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jul 7, 4:16 PM MST | Special Weather Statement | TWC | Greenlee | 44 min |
| Jul 7, 4:38 PM MST | Dust Storm Warning | TWC | Cochise | 82 min |
| Jul 7, 4:58 PM MST | Severe Thunderstorm Warning | TWC | Graham | 62 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.